Send to a Friend

rory's avatar

SSRI withdrawal?

Asked by rory (1160 points ) 2 weeks ago

As I mentioned in a past post, I’ve been on an SSRI, Zoloft, for the past five years to treat an anxiety disorder. I decided to go off of the medication this summer.

I tapered off very slowly, and for the past four or so days have been medication free. I’m noticed that I’m having EXTREME mood swings. One minute, I’ll feel fantastic and great about the world and the next I’ll be crying hysterically, wanting to throw things. I get frustrated and anxious really easily by the things around me—if a task seems too overwhelming my automatic reaction will literally be to cry and leave. I’ve been able to curb this impulse (usually), but I also chipped the paint on my wall from throwing a metal water bottle across the room, and in general feel lousy and not myself.

Is this a normal reaction? Will it end soon?

Using Fluther

or

Using Email

Separate multiple emails with commas.
We’ll only use these emails for this message.